MAUDE Adverse Event Report: ETHICON INC. VCL CT BRD VIO 27IN 4-0 S/A FS-2; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL CT BRD VIO 27IN 4-0 S/A FS-2; SUTURE, ABSORBABLE, SYNTHETIC
Model Number J397H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/26/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A manufacturing record evaluation was performed for the finished device batch qd2ahl, j397h50 and no non-conformances were identified.To date the device has not been returned.If the device or further details are received at the later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: did the vet doctor note any quality issue with the ethicon suture before use/ during suturing/ post-op examination or during post op intervention.? no obvious product defect observed at time of procedure.Could you please confirm which of the 3 patients presented a broken suture post-op? the broken suture was observed on the third patient: patient c (b)(4).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that a cat underwent a spay procedure on (b)(6) 2021 and the suture was used.There was no obvious product defect observed at time of procedure.On post- op day 6, the suture broke.

Brand Name
VCL CT BRD VIO 27IN 4-0 S/A FS-2
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key11386871
Report Number2210968-2021-01818
Device Sequence Number3742517
Product Code GAM
UDI-Device Identifier10705031039575
UDI-Public10705031039575
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2025
Device Model NumberJ397H
Device Catalogue NumberJ397H
Device Lot NumberQD2AHL
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/05/2021
Initial Report FDA Received Date02/26/2021
Patient Sequence Number1